MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-UTLMY-901J-ABRM-CUSTOM-0025
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray was opened and fluid was discovered in clear tubing.As reported, the device did not make patient contact.Additional information has been requested, however, a response has not yet been provided.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is previously submitted, unknown, or unavailable.Additional information: additional information received 07jan2019 clarified the per the customer, "no condensation was noted in the tray, lidocaine and chlorhexidine were both intact in the tray.Additionally, after flushing with the sterile saline provided in the kit, the brownish fluid was noted at the exit point when each port was flushed (coming out of the catheter).A competitor's device was used to complete the procedure." corrected data: initial reporter occupation:nurse (available at the time of the initial mdr).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Results code: appropriate term/code not available (4247) - customer dissatisfaction.Investigation - evaluation: a review of the complaint history, device history record, instructions for use, manufacturing instructions and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a review of another complaint (b)(4) with a similar device and failure mode was completed.The physical examination in that investigation found that several lumens of the returned devices flushed brownish liquid with black specs.Investigators were able to recreate the reported failure mode, and it was concluded that a cause for the reported failure mode was unable to be established.Because of the similarity of the failure mode between the referenced complaint and the current complaint, it is possible that the two events have a similar cause.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient activities are in place to identify this failure mode prior to device distribution.A review of the device history record found no nonconformances for lot 8993401.One related nonconformance was found for complete catheter lot one ic8750194 in which one device had ¿coating in i.D.¿ the device was subsequently scrapped.Complete catheter subassembly lot two ic8659845 had one related nonconformance involving two devices with ¿250, coating in i.D." all affected devices were scrapped.Finally, complete catheter lot three ic8659849 recorded no related noncomformances.It should be noted that there was one other complaint associated with lot 8993401 and is currently under investigation at this time.It was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: suggested catheter maintenance: "the antimicrobial agents minocycline and rifampin contain yell/orange pigments.Some coloration of the spectrum or spectrum glide catheters is normal." instructions for use: "prepare the catheter for insertion by flushing each of the lumens." based on the information provided, no returned product and the results of our investigation, a definitive root cause could not be established.Most likely the device was flushing out excessive abrm coating.The ifu states that, ¿some coloration of the cook spectrum catheters is normal.¿ per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8187355
Report Number1820334-2018-03716
Device Sequence Number2178624
Product Code FOZ
UDI-Device Identifier00827002237636
UDI-Public(01)00827002237636(17)200323(10)8993401
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Catalogue NumberC-UTLMY-901J-ABRM-CUSTOM-0025
Device Lot Number8993401
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer01/07/2019
04/05/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/07/2019
04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1